Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 15, 2020, 8:28 PM EDT for Sussex County, Warren County, New Jersey; Monroe County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 8:28 PM EDT (00:28 UTC)
- Expired
- May 15, 2020, 9:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Warren County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WWUS81 KPHI 160028
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
828 PM EDT Fri May 15 2020
NJZ001-007-008-PAZ054-055-062-160115-
Morris-Sussex-Warren-Monroe-Northampton-Carbon-
828 PM EDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MORRIS...
SUSSEX...WARREN...EAST CENTRAL CARBON...CENTRAL MONROE AND
NORTHEASTERN NORTHAMPTON COUNTIES...
At 827 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Skytop to Alpine Mountain to near
Kresgeville. Movement was east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Newton, Montague, Dover, Hopatcong, East Stroudsburg, Hackettstown,
Wharton, Blairstown, Bangor, Mount Arlington, Franklin, Stanhope, Pen
Argyl, Hamburg, Netcong, Wind Gap, Belvidere, Oxford, Ogdensburg and
Sussex.
This includes the following highways...
Interstate 80 in New Jersey between mile markers 0 and 36.
Interstate 80 in Pennsylvania between mile markers 300 and 314.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4120 7437 4109 7450 4104 7450 4105 7445
4102 7443 4102 7440 4079 7468 4085 7558
4111 7530 4124 7529 4125 7513 4115 7515
4114 7509 4108 7503 4116 7490 4128 7484
4135 7475 4136 7469
TIME...MOT...LOC 0027Z 265DEG 49KT 4125 7521 4112 7522 4087 7554
$$
MeolaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 15, 6:34 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 15, 6:34 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 634 PM EDT Fri May 15 2020 .SYNOPSIS... Low pressure will move north of the region tonight and then off across New England. An attached cold front will sweep through the region overnight and saturday morning. Weak high pressure will follow for much of the weekend. Upper low pressure will move into the Middle Atlantic region next week and keep unsettled conditions for much of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Evening Update... To say convection ahead of the cold front has struggled early this evening would be an understatement. A few cells attempted to get going around the 3-4PM hour, but the associated updrafts were quickly squashed. Likely just not enough forcing in a very marginal environment for severe weather. Further north and west, widespread convection, some strong to severe, is ongoing in association with the actual cold front. Its southwest-to-northeast motion is keeping it largely parallel to our CWA, however, and consequently most of the area is dry and will likely remain so for at least another few hours. Eventually, some of that convection to the northwest should make it into at least our northern zones. Still a risk for a strong to severe storm up north, though loss of daytime heating will be a limiting factor. South of I-78 though, it will take well into the night for any precip to make it there, and increasingly suspect the entire night will stay dry from Philly southward. Made some adjustments to PoPs though probably could've cut them back a little more. Otherwise, little change to the remainder of the forecast with a very mild night ahead. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... The front will sag south through the rest of the CWA during the morning hours with the strong perturbation moving through the Northeast this evening progressing well off the coast by Saturday morning. In the absence of any discernible midlevel perturbations and associated ascent (and actually some large- scale descent associated with low-amplitude ridging), suspect a mostly dry day across the area. Though some cold air advection will occur upstream of the front, temperatures are expected to be rather mild across the area, with highs generally in the 70s. An isolated 80-degree reading is possible. The main question on the overall warmth will be how quickly the cloud cover is reduced during the morning. For now, trended the forecast toward the warmer guidance, but this is somewhat lower confidence than average. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Saturday night thru Sunday...The weak high pressure area will remain over the area, so we have only some slight chc pops for the area. There is no significant system to trigger any showers for the area. Highs on Sunday will be cooler than Saturday with the flow coming from the N/NE and off the chilly ocean. Highs will be in the mid/upper 60s inland and upper 50s to low 60s for the southern Poconos and near the shore areas. Sunday night thru Monday night...The first of several weather disturbances will be arriving early next week. An upper low and a sfc feature will begin to bring increasing moisture and precip for Mon-Mon night with likely pops in the fcst for N/W areas and chc pops near the shore. The EC model has the most precip for our area while the GFS is more disorganized and scattered with the activity, the CMC is in-between with light QPF amts. Tue-Fri...There continues to be a significant amount of disparity between the OP models with regards to placement of the sfc features and QPF. For now we have included chc pops in many periods with Tue having the highest chcs for now. Temperatures will overall average below normal with highs mostly in the 60s and lows in the upper 40s to low 50s. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through tonight...Scattered showers and storms developing just west of Reading this afternoon will likely affect RDG/ABE and may affect TTN between 20z and 00z. Other showers/storms to the north and west may affect these same terminals later this evening (generally between 01z and 07z or so), with brief sub- VFR conditions possible. By late evening, the precipitation is expected to wane as it sags farther south toward the Philly terminals. For now, thinking mostly VFR conditions will occur at the Philly terminals as well as MIV/ACY. Winds generally southwest at 10 to 15 kt this evening becoming west to northwest overnight. Some gusts to 20 kt or so possible this evening. Low confidence, particularly on coverage of precipitation and timing of any associated impacts. Saturday...Mainly VFR with winds becoming north or possibly northeast 5 to 15 kt. Moderate confidence. Outlook... Sat night thru Sunday...Mostly VFR. Sunday night thru Monday night...Restrictions possible with showers. Tue thru Wed...Mostly VFR but showers with restrictions possible. && .MARINE... Winds and seas have generally remained sub-advisory today, though both are beginning to increase toward thresholds. Expect the worst conditions this evening, with seas around 5 feet and occasional southwest wind gusts around 25 kt before improvement late tonight (as winds veer to northwesterly). Sub-advisory conditions are expected tomorrow as winds become light onshore late in the day. There is a slight chance of storms tonight, especially on the New Jersey coastal waters. Outlook... Sat night/Sunday...Sub-SCA. Fair weather Sun night/Monday...Sub-SCA. Scattered showers. Mon night thru Wed...SCA expected with rough seas on the ocean. Frequent showers. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Saturday for ANZ450>455. && Synopsis...O'Hara Near Term...O'Brien Short Term...CMS Long Term...O'Hara Aviation...CMS/O'Hara Marine...CMS/O'Hara
Hazardous weather outlook, May 15, 3:40 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 340 PM EDT Fri May 15 2020 NJZ001-007>010-PAZ054-055-060>062-105-162000- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Upper Bucks- 340 PM EDT Fri May 15 2020 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Thunderstorms late this afternoon and this evening may be accompanied by damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-101>104-106- 162000- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Lower Bucks- 340 PM EDT Fri May 15 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-162000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 340 PM EDT Fri May 15 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 15, 8:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
828 PM EDT Fri May 15 2020
NJZ001-007-008-PAZ054-055-062-160115-
Morris-Sussex-Warren-Monroe-Northampton-Carbon-
828 PM EDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MORRIS...
SUSSEX...WARREN...EAST CENTRAL CARBON...CENTRAL MONROE AND
NORTHEASTERN NORTHAMPTON COUNTIES...
At 827 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Skytop to Alpine Mountain to near
Kresgeville. Movement was east at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Newton, Montague, Dover, Hopatcong, East Stroudsburg, Hackettstown,
Wharton, Blairstown, Bangor, Mount Arlington, Franklin, Stanhope, Pen
Argyl, Hamburg, Netcong, Wind Gap, Belvidere, Oxford, Ogdensburg and
Sussex.
This includes the following highways...
Interstate 80 in New Jersey between mile markers 0 and 36.
Interstate 80 in Pennsylvania between mile markers 300 and 314.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4120 7437 4109 7450 4104 7450 4105 7445
4102 7443 4102 7440 4079 7468 4085 7558
4111 7530 4124 7529 4125 7513 4115 7515
4114 7509 4108 7503 4116 7490 4128 7484
4135 7475 4136 7469
TIME...MOT...LOC 0027Z 265DEG 49KT 4125 7521 4112 7522 4087 7554
MeolaNearby
Special Weather Statements in New Jersey, 2020Special Weather Statements in Pennsylvania, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.